Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 80, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 11, 2009, 5:44 PM EDT for Forest County, Venango County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2009, 5:44 PM EDT (21:44 UTC)
- Expired
- Jul 11, 2009, 6:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Forest County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:27 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 11, 2:27 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 227 PM EDT SAT JUL 11 2009 .SYNOPSIS... A COLD FRONT WILL PASS THROUGH THE AREA EARLY THIS EVENING. A LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT WAS HEADING IN OUR DIRECTION DIMINISHED RAPIDLY EARLY SATURDAY AFTERNOON BEFORE MOVING INTO OUR AREA. THERE IS STILL A CHANCE OF ISOLATED THUNDERSTORMS UNTIL THE FRONT PASSES THROUGH AROUND SUNSET. && .NEAR TERM /THROUGH TONIGHT/... LARGE AREA OF PREFRONTAL CONVECTION DIMINISHED RAPIDLY BEFORE REACHING THE CWA. EXPECT THE THREAT OF THUNDERSTORMS UNTIL THE FRONT PASSES THROUGH. BEST CHANCE WILL BE IN THE EAST CLOSER TO RIDGES AND IN THE SOUTH AROUND MASON-DIXON LINE. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... HIGH PRESSURE WILL BRING DRY WEATHER...COOLER TEMPERATURES AND REDUCED HUMIDITY. && .LONG TERM /MONDAY THROUGH SATURDAY/... HIGH PRESSURE WILL BRING DRY WEATHER MONDAY THROUGH TUESDAY. AS WARMER RETURN FLOW BRINGS INCREASING TEMPERATURES AND HUMIDITY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FOR WEDNESDAY AND WEDNESDAY NIGHT. VERY ISOLATED THURSDAY AND BEYOND. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... MOSTLY VFR CONDITIONS. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE UNTIL A COLD FRONT PASSES THROUGH THE AREA. REDUCED CONDITIONS CAN BE EXPECTED IN AND NEAR THESE STORMS. FRONT SHOULD BE THROUGH CWA BETWEEN 00Z AND 04Z. THEN HIGH PRESSURE WITH PREVAILING VFR IS EXPECTED TO CONTINUE INTO TUESDAY NIGHT. A LOW PRESSURE SYSTEM WILL AFFECT THE REGION WEDNESDAY...WITH REDUCED CONDITIONS POSSIBLE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 11, 2:47 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 247 PM EDT SAT JUL 11 2009 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 247 PM EDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 11, 11:51 AM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1151 AM EDT SAT JUL 11 2009 OHZ041-PAZ007>009-013>015-020-111645- BEAVER PA-BUTLER PA-CLARION PA-COLUMBIANA OH-FOREST PA-LAWRENCE PA-MERCER PA-VENANGO PA- 1151 AM EDT SAT JUL 11 2009 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...BEAVER...BUTLER...VENANGO...FOREST...CLARION...MERCER AND LAWRENCE... AT 1149 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF MAURICE K GODDARD STATE PARK TO 14 MILES WEST OF HOMEWORTH...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... SHARON... HERMITAGE... FARRELL... MAURICE K GODDARD STATE PARK... HOMEWORTH... FREDONIA... SALEM... STONEBORO... MERCER... GUILFORD LAKE STATE PARK... SUGARCREEK... LEETONIA... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE LIGHTNING IS REPORTED WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. &&
Special weather statement, Jul 11, 12:45 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1245 PM EDT SAT JUL 11 2009 OHZ040-041-050-PAZ007>009-013>015-020-WVZ001-111745- BEAVER PA-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-FOREST PA-HANCOCK WV-JEFFERSON OH-LAWRENCE PA-MERCER PA-VENANGO PA- 1245 PM EDT SAT JUL 11 2009 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...JEFFERSON...CARROLL...BEAVER...BUTLER...VENAN GO...FOREST...CLARION...MERCER...LAWRENCE AND HANCOCK... AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF OIL CREEK STATE PARK TO 3 MILES EAST OF DELLROY...MOVING EAST AT 25 MPH. THESE STORMS MAY PRODUCE WIND GUSTS OVER 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... LEETONIA... GUILFORD LAKE STATE PARK... EAST ROCHESTER... DELLROY... AUGUSTA... STONEBORO... MAURICE K GODDARD STATE PARK... FREDONIA... MERCER... COLUMBIANA... NEW WILMINGTON... CARROLLTON... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. &&
Special weather statement, Jul 11, 4:48 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 448 PM EDT SAT JUL 11 2009 PAZ021>023-030-112145- ALLEGHENY PA-ARMSTRONG PA-INDIANA PA-WESTMORELAND PA- 448 PM EDT SAT JUL 11 2009 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...SOUTHERN ARMSTRONG...EXTREME EASTERN ALLEGHENY...NORTHERN WESTMORELAND AND INDIANA... AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTH OF PLUM...MOVING EAST AT 30 MPH. THE STORMS CAN PRODUCE WIND GUSTS OVER 30 MPH AND SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... TURTLE CREEK... SPRINGDALE... PLUM... PENN HILLS... MONROEVILLE... MURRYSVILLE... DELMONT... APOLLO... VANDERGRIFT... SALTSBURG... NEW ALEXANDRIA... SHELOCTA... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 11, 5:37 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 537 PM EDT SAT JUL 11 2009 PAZ008-009-112230- FOREST PA-VENANGO PA- 537 PM EDT SAT JUL 11 2009 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE THROUGH VENANGO AND FOREST COUNTIES... AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 15 MILES WEST OF NEILLTOWN...OR ABOUT 13 MILES NORTHWEST OF OIL CREEK STATE PARK...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... WEST HICKORY... KELLETTVILLE... LYNCH... BALLTOWN... THESE STORMS CAN PRODUCE SMALL HAIL AND GUSTY WINDS TO 40 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:47 PM EDT | Tornado Warning | PBZ | Forest, Venango | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.